3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Wellbutrin making things worse

Reply
 
Thread Tools
Old 01-15-2009, 04:06 PM   #1
Senior Member
 
ohmanda's Avatar
 
Join Date: May 2008
Location: Iowa
Posts: 153

S/C/G: 225/207/140

Height: 5'5

Default Wellbutrin making things worse

I've been taking Wellbutrin for just over a month now and I think it's actually making my depression, and especially my anxiety, worse. I'm constantly stressed out over little things and I've been incredibly irritable. I've read that a side effect can be feeling tightness in your chest and I get like that a lot. I think I might stop taking it. Has anyone else had these problems while taking Wellbutrin? I was pretty bad before taking it too. Over the summer I was taking Zoloft and it really helped but I'm pretty sure it was making my hair fall out. I might have to go back to it, though.
ohmanda is offline   Reply With Quote
Old 01-15-2009, 04:10 PM   #2
Registered Nut
 
RN BSN 2009's Avatar
 
Join Date: Dec 2008
Location: USA
Posts: 722

S/C/G: 325/325/150

Height: 5'6"

Default

Go back to your doctor and see what your other options are if the side-effects are unbearable. There are many meds out there on the market to try. Good luck!
RN BSN 2009 is offline   Reply With Quote
Old 01-15-2009, 05:04 PM   #3
Senior Member
 
TwynnB's Avatar
 
Join Date: May 2008
Location: Central PA
Posts: 3,078

S/C/G: 144/136/128

Height: 5' 3"

Default

and don't ever discontinue a medication without asking first...some you need to taper!

Good luck!
__________________
~Tammy~

Start Date: May 5, 2008

Just trying to maintain on the beach!
TwynnB is offline   Reply With Quote
Old 01-15-2009, 05:16 PM   #4
Senior Member
 
choirgirlhotel's Avatar
 
Join Date: Aug 2006
Posts: 655

S/C/G: 202/160/135

Height: 5 ft 6 in

Default

When I was Wellbutrin I was an OCD, overanxious MESS!!!! And I don't even HAVE OCD or anxiety!!! So I would say it definitely caused this in me. Plus it made my hair fall out.

It's okay, there are many different options out there. You don't necessarily have to go back to Zoloft.

What about Effexor?

~CGH~
choirgirlhotel is offline   Reply With Quote
Old 01-15-2009, 08:08 PM   #5
Senior Member
 
kaebea's Avatar
 
Join Date: Apr 2007
Location: Ohio
Posts: 421

S/C/G: 180/172/155

Height: 5'6"

Default

i did not know it was such a common thing for antidepressants to make someones hair fall out.
__________________

You eat potato chips, you're going to perform like a potato chip - Laird Hamilton
kaebea is offline   Reply With Quote
Old 01-15-2009, 11:35 PM   #6
Senior Member
 
jerzygal's Avatar
 
Join Date: Mar 2008
Posts: 147

Height: 5' 5"

Default

YES I was incredibly irritable on Wellbutrin...AT FIRST. Irritable and anxious. I was a mess trying to fall asleep, but mostly I was crazy jumpy and felt irritated all the time.

My doc lowered the dose and it's been smooth sailing since. Mention it to him/her though. Mine seemed to act like it was a common complaint.
__________________





jerzygal is offline   Reply With Quote
Old 01-16-2009, 01:28 PM   #7
Senior Member
 
Join Date: Mar 2007
Posts: 575

Height: 5'3"

Default

I loved Wellbutrin. I was laser-focused and hyper as all get out. :-)

That said, if it is not working for your anxiety and/or depression, speak to your doctor. Also, Wellbutrin is not meant to be stopped cold turkey. This is serious. Talk to your doctor and taper off.
__________________
Rachel

rachinma is offline   Reply With Quote
Old 01-18-2009, 11:35 AM   #8
Junior Member
 
lantana's Avatar
 
Join Date: Aug 2005
Posts: 24

Default

It's not for everyone, which is why those doctors get the big bucks!

Wellbutrin is my new best buddy. When I started it I stopped obsessing about food and my xhusband and slowly lost 40 lbs without much effort at all. (Now if the last 20 should be so easy...)

It needs to be tapered (ask my daughter how I know) so make that appt. asap.

Good luck.
lantana is offline   Reply With Quote
Old 01-21-2009, 05:46 PM   #9
Member
 
madys momma's Avatar
 
Join Date: Jan 2009
Location: Sioux Falls, SD
Posts: 31

S/C/G: 275/275/175

Height: 5'7"

Default

My husband passed away a year ago and I have been on Wellbuterin for about 7 months due to depression...I haven't had any of these side effects, mine actually gives me energy and at the same time calms down the anxious feelings...I would talk to your doctor...maybe they have another remedy out there for ya!
madys momma is offline   Reply With Quote
Old 01-21-2009, 05:55 PM   #10
run4change
 
run4change's Avatar
 
Join Date: Jan 2009
Location: PNW
Posts: 125

S/C/G: 307.6/184/196

Default

I have had the same experience as you Madys momma. I like bupropion/wellbuterin. Actually helped me sleep a lot better, get out of bed easier, and it must have aided me in losing my 130 lbs becuase I was on it since I started WW.

But check with the Doc. I had some minor issues and a dose change fixed it all.
run4change is offline   Reply With Quote
Old 02-02-2009, 09:46 AM   #11
Junior Member
 
Join Date: Feb 2009
Posts: 3

Default

The wellbutrin I take seems to help, but I also take clonzipan for the anxiety. Up until a few months ago, I was on both wellbutrin and effexor, and the anxiety meds, I was an emotional mess. I agree, that if it doesn't work, and the side effects continue, get to your doctor as quickly as you can,

Through faith and patience we will inherit the promise
nanatoajr is offline   Reply With Quote
Old 02-02-2009, 12:18 PM   #12
Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,371

Height: 5' 10"

Default

Manda, please call your doctor Let us know what he says.

Mady's Mom sorry to hear about your DH

I did great on Welbutrin, now Zoloft is another story, that stuff gave me wicked thoughts and anxiety.
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 02-02-2009, 01:06 PM   #13
CouponDiva Extroardinaire
 
Natalia's Avatar
 
Join Date: Jan 2004
Location: Canada
Posts: 605

Default

I take Cipralex (aka Lexapro in the States) and it's worked miracles for my anxiety!
__________________
Natalia is offline   Reply With Quote
Old 02-02-2009, 02:27 PM   #14
Senior Member
 
thinpossible's Avatar
 
Join Date: Dec 2008
Location: Colorado
Posts: 730

Height: 4'11"

Default

I've been taking Wellbutrin for about 3 years, and love it. But everyone is different. There are lots of meds out there, so talk to your doc. DO NOT quit meds cold turkey. I did it with Paxil, and was crazy as a loon. Your doctor needs to taper you off.
__________________

Last edited by thinpossible : 02-02-2009 at 02:28 PM.
thinpossible is offline   Reply With Quote
Old 02-02-2009, 10:13 PM   #15
Member
 
MadelineinVA's Avatar
 
Join Date: Jan 2009
Posts: 33

S/C/G: 130/123/115

Height: 5'5"

Default

I've been taking wellbutrin and prozac for OCD/ eating disorder (recovered) for the past 3 years or so. before that, I had to try different combinations of medications. It took multiple tries until I found the best combo for me. Some medicines made me more anxious and upset. And now, I've been doing well with this combination. I guess my point is that it might take several tries but you will be able to find the right medication(s) for you. Just make sure you talk to your doctor before making any changes.
MadelineinVA is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 10:34 PM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2